Alert archive / Hawaii / High Surf Warnings in 2011
High Surf Warning 7, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Mar 14, 2011, 10:05 AM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Mar 14, 2011, 6:00 PM HST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2011, 10:05 AM HST (20:05 UTC)
- In effect from
- Mar 14, 2011, 6:00 PM HST
- Expired
- Mar 16, 2011, 5:30 AM HST
- In force
- 36 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 8.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
756 WHHW40 PHFO 142005 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1005 AM HST MON MAR 14 2011 ...A NEW NORTH-NORTHWEST SWELL WILL PRODUCE WARNING LEVEL HIGH SURF FOR NORTH AND WEST FACING SHORES NIIHAU AND KAUAI...AND NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI... ...A HIGH SURF ADVISORY IS ALSO IN EFFECT FOR EAST AND WEST FACING SHORES OF OAHU AND NORTH FACING SHORES OF THE BIG ISLAND... HIZ001>003-150915- /O.NEW.PHFO.SU.W.0007.110315T0400Z-110316T1600Z/ /O.CON.PHFO.SU.Y.0017.000000T0000Z-110315T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD- 1005 AM HST MON MAR 14 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH SURF WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST WEDNESDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...WAVE HEIGHTS OF 10 TO 15 FEET IS EXPECTED TODAY RISING TO 20 TO 30 FEET TONIGHT ALONG NORTH AND WEST FACING SHORES. * TIMING...ADVISORY LEVEL SURF WILL MAINTAIN THROUGH LATE THIS AFTERNOON BEFORE A NEW LARGER SWELL MOVES IN TONIGHT WHICH WILL CONTINUE THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...RIP CURRENTS WHICH CAN EASILY OVERPOWER EVEN STRONG SWIMMERS. COASTAL EROSION ALONG SHORES EXPOSED TO THE NORTHWEST SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ007-008-012-013-017-019-020-150915- /O.NEW.PHFO.SU.W.0007.110315T0400Z-110316T1600Z/ OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 1005 AM HST MON MAR 14 2011 ...HIGH SURF WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST WEDNESDAY. * SURF...WAVE HEIGHTS WILL RISE TO 20 TO 30 FEET TONIGHT ALONG NORTH AND WEST FACING SHORES. * TIMING...THE NEW SWELL IS EXPECTED TO BUILD TONIGHT AND CONTINUE THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...RIP CURRENTS WHICH CAN EASILY OVERPOWER EVEN STRONG SWIMMERS. COASTAL EROSION ALONG SHORES EXPOSED TO THE NORTHWEST SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ006-150915- /O.EXB.PHFO.SU.Y.0017.110315T0400Z-110316T1600Z/ WAIANAE COAST- 1005 AM HST MON MAR 14 2011 ...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST WEDNESDAY. * SURF...WAVE HEIGHTS EXPECTED TO RISE TO 12 TO 18 FEET. * TIMING...THE NEW SWELL IS EXPECTED TO BUILD TONIGHT AND CONTINUE THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...POSSIBLE RIP CURRENTS WHICH CAN EASILY OVERPOWER EVEN STRONG SWIMMERS. MINOR COASTAL EROSION ALONG SHORES EXPOSED TO THE NORTHWEST SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ009-150915- /O.EXB.PHFO.SU.Y.0017.110315T0400Z-110316T1600Z/ OLOMANA- 1005 AM HST MON MAR 14 2011 ...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST WEDNESDAY. * SURF...WAVE HEIGHTS EXPECTED TO RISE TO 8 TO 12 FEET MAINLY ALONG NORTH FACING SHORES. * TIMING...THE NEW SWELL IS EXPECTED TO BUILD TONIGHT AND CONTINUE THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...POSSIBLE RIP CURRENTS WHICH CAN EASILY OVERPOWER EVEN STRONG SWIMMERS. MINOR COASTAL EROSION ALONG SHORES EXPOSED TO THE NORTHWEST SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ025-150915- /O.EXB.PHFO.SU.Y.0017.110315T0400Z-110316T1600Z/ BIG ISLAND NORTH AND EAST- 1005 AM HST MON MAR 14 2011 ...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST WEDNESDAY. * SURF...WAVE HEIGHTS OF 10 TO 20 FEET CAN BE EXPECTED ALONG NORTH FACING SHORES. * TIMING...THE NEW SWELL IS EXPECTED TO BUILD OVERNIGHT AND CONTINUE THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...POSSIBLE RIP CURRENTS WHICH CAN EASILY OVERPOWER EVEN STRONG SWIMMERS. MINOR COASTAL EROSION ALONG SHORES EXPOSED TO THE NORTHWEST SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ FOSTER/DEJESUS
6 follow-up statements
603 WHHW40 PHFO 150125 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 325 PM HST MON MAR 14 2011 ...A NEW NORTH-NORTHWEST SWELL WILL PRODUCE WARNING LEVEL HIGH SURF FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND OAHU...AND NORTH FACING SHORES OF MOLOKAI MAUI AND THE BIG ISLAND... ...A HIGH SURF ADVISORY IS ALSO IN EFFECT FOR EAST FACING SHORES OF OAHU... HIZ006-025-151430- /O.UPG.PHFO.SU.Y.0017.110315T0400Z-110316T1600Z/ /O.EXA.PHFO.SU.W.0007.110315T0400Z-110316T1600Z/ WAIANAE COAST-BIG ISLAND NORTH AND EAST- 325 PM HST MON MAR 14 2011 ...HIGH SURF WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST WEDNESDAY. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. * SURF...WAVE HEIGHTS EXPECTED TO RISE TO 15 TO 25 FEET WITH OCCASIONAL SETS TO 30 FEET ON THE OUTER REEFS. * TIMING...THE NEW SWELL IS EXPECTED TO BUILD TONIGHT AND CONTINUE THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...RIP CURRENTS WHICH CAN EASILY OVERPOWER EVEN STRONG SWIMMERS. COASTAL EROSION ALONG SHORES EXPOSED TO THE NORTHWEST SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ001>003-151430- /O.CON.PHFO.SU.W.0007.110315T0400Z-110316T1600Z/ /O.CON.PHFO.SU.Y.0017.000000T0000Z-110315T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD- 325 PM HST MON MAR 14 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH SURF WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST WEDNESDAY... A HIGH SURF WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST WEDNESDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...WAVE HEIGHTS EXPECTED TO RISE TO 25 TO 35 FEET TONIGHT WITH OCCASIONAL SETS TO 40 FEET ON THE OUTER REEFS ALONG NORTH AND WEST FACING SHORES. * TIMING...A NEW LARGE SWELL MOVES IN TONIGHT WHICH WILL CONTINUE THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...RIP CURRENTS WHICH CAN EASILY OVERPOWER EVEN STRONG SWIMMERS. COASTAL EROSION ALONG SHORES EXPOSED TO THE NORTHWEST SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ007-008-012-013-017-019-020-151430- /O.CON.PHFO.SU.W.0007.110315T0400Z-110316T1600Z/ OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 325 PM HST MON MAR 14 2011 ...HIGH SURF WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST WEDNESDAY... A HIGH SURF WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST WEDNESDAY. * SURF...WAVE HEIGHTS EXPECTED TO RISE TO 25 TO 35 FEET TONIGHT WITH OCCASIONAL SETS TO 40 FEET ON THE OUTER REEFS ALONG NORTH AND WEST FACING SHORES. * TIMING...THE NEW SWELL IS EXPECTED TO BUILD TONIGHT AND CONTINUE THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...RIP CURRENTS WHICH CAN EASILY OVERPOWER EVEN STRONG SWIMMERS. COASTAL EROSION ALONG SHORES EXPOSED TO THE NORTHWEST SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ009-151430- /O.CON.PHFO.SU.Y.0017.110315T0400Z-110316T1600Z/ OLOMANA- 325 PM HST MON MAR 14 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST WEDNESDAY. * SURF...WAVE HEIGHTS EXPECTED TO RISE TO 10 TO 14 FEET MAINLY ALONG NORTH FACING SHORES ALONG THE EAST COAST OF OAHU. * TIMING...THE NEW SWELL IS EXPECTED TO BUILD TONIGHT AND CONTINUE THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...POSSIBLE RIP CURRENTS WHICH CAN EASILY OVERPOWER EVEN STRONG SWIMMERS. MINOR COASTAL EROSION ALONG SHORES EXPOSED TO THE NORTHWEST SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ FOSTER/DEJESUS
548 WHHW40 PHFO 150438 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...RESENT NATIONAL WEATHER SERVICE HONOLULU HI 637 PM HST MON MAR 14 2011 ...A NEW NORTH-NORTHWEST SWELL WILL PRODUCE WARNING LEVEL HIGH SURF FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND OAHU...AND NORTH FACING SHORES OF MOLOKAI MAUI AND THE BIG ISLAND... ...A HIGH SURF ADVISORY IS ALSO IN EFFECT FOR EAST FACING SHORES OF OAHU... HIZ006-025-151430- /O.UPG.PHFO.SU.Y.0017.000000T0000Z-110316T1600Z/ /O.EXA.PHFO.SU.W.0007.110315T0400Z-110316T1600Z/ WAIANAE COAST-BIG ISLAND NORTH AND EAST- 637 PM HST MON MAR 14 2011 ...HIGH SURF WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST WEDNESDAY. THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. * SURF...WAVE HEIGHTS EXPECTED TO RISE TO 15 TO 25 FEET WITH OCCASIONAL SETS TO 30 FEET ON THE OUTER REEFS. * TIMING...THE NEW SWELL IS EXPECTED TO BUILD TONIGHT AND CONTINUE THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...RIP CURRENTS WHICH CAN EASILY OVERPOWER EVEN STRONG SWIMMERS. COASTAL EROSION ALONG SHORES EXPOSED TO THE NORTHWEST SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ001>003-151430- /O.CON.PHFO.SU.W.0007.110315T0400Z-110316T1600Z/ /O.CON.PHFO.SU.Y.0017.000000T0000Z-110315T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD- 637 PM HST MON MAR 14 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH SURF WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST WEDNESDAY... A HIGH SURF WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST WEDNESDAY. A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...WAVE HEIGHTS EXPECTED TO RISE TO 25 TO 35 FEET TONIGHT WITH OCCASIONAL SETS TO 40 FEET ON THE OUTER REEFS ALONG NORTH AND WEST FACING SHORES. * TIMING...A NEW LARGE SWELL MOVES IN TONIGHT WHICH WILL CONTINUE THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...RIP CURRENTS WHICH CAN EASILY OVERPOWER EVEN STRONG SWIMMERS. COASTAL EROSION ALONG SHORES EXPOSED TO THE NORTHWEST SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ007-008-012-013-017-019-020-151430- /O.CON.PHFO.SU.W.0007.110315T0400Z-110316T1600Z/ OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 637 PM HST MON MAR 14 2011 ...HIGH SURF WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST WEDNESDAY... A HIGH SURF WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST WEDNESDAY. * SURF...WAVE HEIGHTS EXPECTED TO RISE TO 25 TO 35 FEET TONIGHT WITH OCCASIONAL SETS TO 40 FEET ON THE OUTER REEFS ALONG NORTH AND WEST FACING SHORES. * TIMING...THE NEW SWELL IS EXPECTED TO BUILD TONIGHT AND CONTINUE THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...RIP CURRENTS WHICH CAN EASILY OVERPOWER EVEN STRONG SWIMMERS. COASTAL EROSION ALONG SHORES EXPOSED TO THE NORTHWEST SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ009-151430- /O.CON.PHFO.SU.Y.0017.110315T0400Z-110316T1600Z/ OLOMANA- 637 PM HST MON MAR 14 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST WEDNESDAY. * SURF...WAVE HEIGHTS EXPECTED TO RISE TO 10 TO 14 FEET MAINLY ALONG NORTH FACING SHORES ALONG THE EAST COAST OF OAHU. * TIMING...THE NEW SWELL IS EXPECTED TO BUILD TONIGHT AND CONTINUE THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...POSSIBLE RIP CURRENTS WHICH CAN EASILY OVERPOWER EVEN STRONG SWIMMERS. MINOR COASTAL EROSION ALONG SHORES EXPOSED TO THE NORTHWEST SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ FOSTER/DEJESUS
872 WHHW40 PHFO 151332 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 AM HST TUE MAR 15 2011 ...A NORTH-NORTHWEST SWELL WILL PRODUCE WARNING LEVEL HIGH SURF FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND OAHU... AND NORTH FACING SHORES OF MOLOKAI MAUI AND THE BIG ISLAND... ...A HIGH SURF ADVISORY IS ALSO IN EFFECT FOR EAST FACING SHORES OF OAHU... HIZ001>003-006>008-012-013-017-019-020-025-160245- /O.CON.PHFO.SU.W.0007.000000T0000Z-110316T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- BIG ISLAND NORTH AND EAST- 332 AM HST TUE MAR 15 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * SURF...WAVE HEIGHTS OF 25 TO 35 FEET TODAY ALONG NORTH AND WEST FACING SHORES. * TIMING...THE SWELL WILL CONTINUE THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...RIP CURRENTS WHICH CAN EASILY OVERPOWER EVEN STRONG SWIMMERS. COASTAL EROSION ALONG SHORES EXPOSED TO THE NORTHWEST SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ009-160245- /O.CON.PHFO.SU.Y.0017.000000T0000Z-110316T1600Z/ OLOMANA- 332 AM HST TUE MAR 15 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * SURF...WAVE HEIGHTS OF 10 TO 14 FEET MAINLY ALONG NORTH FACING SHORES ALONG THE EAST COAST OF OAHU. * TIMING...THE SWELL WILL CONTINUE THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...POSSIBLE RIP CURRENTS WHICH CAN EASILY OVERPOWER EVEN STRONG SWIMMERS. MINOR COASTAL EROSION ALONG SHORES EXPOSED TO THE NORTHWEST SWELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MORRISON
760 WHHW40 PHFO 160140 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 PM HST TUE MAR 15 2011 ...A NORTH-NORTHWEST SWELL WILL PRODUCE WARNING LEVEL HIGH SURF FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND OAHU... AND NORTH FACING SHORES OF MOLOKAI MAUI AND THE BIG ISLAND... ...A HIGH SURF ADVISORY IS ALSO IN EFFECT FOR EAST FACING SHORES OF OAHU... HIZ001>003-006>008-012-013-017-019-020-025-161430- /O.CON.PHFO.SU.W.0007.000000T0000Z-110316T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- BIG ISLAND NORTH AND EAST- 340 PM HST TUE MAR 15 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... * SURF...WAVE HEIGHTS OF 20 TO 25 FEET TODAY ALONG NORTH AND WEST FACING SHORES. * TIMING...THE SWELL WILL CONTINUE TO PRODUCE WARNING LEVEL SURF THROUGH EARLY WEDNESDAY MORNING. ADVISORY LEVEL SURF MAY CONTINUE THROUGH THE DAY ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...DEADLY RIP CURRENTS AND COASTAL EROSION. && $$ HIZ009-161430- /O.CON.PHFO.SU.Y.0017.000000T0000Z-110316T1600Z/ OLOMANA- 340 PM HST TUE MAR 15 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... * SURF...WAVE HEIGHTS OF 10 TO 14 FEET MAINLY ALONG NORTH FACING SHORES ALONG THE WINDWARD COAST OF OAHU. * TIMING...THE SWELL WILL CONTINUE THROUGH EARLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
561 WHHW40 PHFO 161331 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 AM HST WED MAR 16 2011 ...A NORTH-NORTHWEST SWELL WILL PRODUCE WARNING-LEVEL HIGH SURF FOR NORTH- AND WEST-FACING SHORES OF NIIHAU KAUAI AND OAHU...AND NORTH-FACING SHORES OF MOLOKAI MAUI AND THE BIG ISLAND... ...A HIGH SURF ADVISORY ALSO IS IN EFFECT FOR EAST-FACING SHORES OF OAHU... HIZ001>003-006>008-012-013-017-019-020-025-161600- /O.CON.PHFO.SU.W.0007.000000T0000Z-110316T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- BIG ISLAND NORTH AND EAST- 331 AM HST WED MAR 16 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST EARLY THIS MORNING... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST EARLY THIS MORNING. * SURF...WAVE HEIGHTS OF 20 TO 25 FEET ALONG NORTH- AND WEST- FACING SHORES. * TIMING...THE SWELL WILL CONTINUE TO PRODUCE WARNING LEVEL SURF THROUGH EARLY THIS MORNING. ADVISORY-LEVEL SURF MAY CONTINUE THROUGH THE DAY TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...DEADLY RIP CURRENTS AND COASTAL EROSION. && $$ HIZ009-161600- /O.CON.PHFO.SU.Y.0017.000000T0000Z-110316T1600Z/ OLOMANA- 331 AM HST WED MAR 16 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST EARLY THIS MORNING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST EARLY THIS MORNING. * SURF...WAVE HEIGHTS OF 10 TO 14 FEET MAINLY ALONG NORTH-FACING SHORES ALONG THE WINDWARD COAST OF OAHU. * TIMING...THE SWELL WILL CONTINUE THROUGH EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
988 WHHW40 PHFO 161530 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 530 AM HST WED MAR 16 2011 ...A NORTH-NORTHWEST SWELL WILL PRODUCE ADVISORY-LEVEL HIGH SURF FOR NORTH- AND WEST-FACING SHORES OF NIIHAU KAUAI AND OAHU...AND NORTH-FACING SHORES OF MOLOKAI MAUI AND THE BIG ISLAND... ...A HIGH SURF ADVISORY ALSO REMAINS IN EFFECT FOR EAST-FACING SHORES OF OAHU... HIZ002-003-006>008-012-013-017-019-020-025-170400- /O.CAN.PHFO.SU.W.0007.000000T0000Z-110316T1600Z/ /O.EXB.PHFO.SU.Y.0017.110316T1600Z-110317T0400Z/ KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE- OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-BIG ISLAND NORTH AND EAST- 530 AM HST WED MAR 16 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...WAVE HEIGHTS OF 10 TO 15 FEET ALONG NORTH-FACING AND 8 TO 12 FEET ALONG WEST-FACING SHORES. * TIMING...THE SWELL WILL CONTINUE THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ001-170400- /O.CAN.PHFO.SU.W.0007.000000T0000Z-110316T1600Z/ /O.NEW.PHFO.SU.Y.0018.110316T1600Z-110317T0400Z/ NIIHAU- 530 AM HST WED MAR 16 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...WAVE HEIGHTS OF 10 TO 15 FEET ALONG NORTH-FACING AND 8 TO 12 FEET ALONG WEST-FACING SHORES. * TIMING...THE SWELL WILL CONTINUE TO PRODUCE ADVISORY-LEVEL SURF THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...DEADLY RIP CURRENTS AND COASTAL EROSION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ009-170400- /O.EXT.PHFO.SU.Y.0017.000000T0000Z-110317T0400Z/ OLOMANA- 530 AM HST WED MAR 16 2011 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...WAVE HEIGHTS OF 6 TO 10 FEET MAINLY ALONG NORTH-FACING SHORES ALONG THE WINDWARD COAST OF OAHU. * TIMING...THE SWELL WILL CONTINUE THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Mar 14, 9:48 AM HST, 17 minutes earlier.
Area forecast discussion, Mar 14, 9:48 AM HST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 948 AM HST MON MAR 14 2011 .SYNOPSIS... TRADE WINDS WILL PREVAIL THROUGH THE FORECAST PERIOD WITH INCREASING WIND SPEEDS BEGINNING TUESDAY AFTERNOON. TRADE WINDS WILL BECOME STRONG AND GUSTY BY MIDWEEK...AND REMAIN BREEZY INTO THE WEEKEND. CLOUDS AND SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS...WITH MORE LEEWARD SHOWERS EXPECTED DURING PERIODS OF STRONGER TRADES. && .DISCUSSION... DRY ATMOSPHERIC CONDITIONS WITH MODERATE TRADE WINDS WILL CONTINUE INTO TUESDAY WITH A RELATIVELY WEAK RIDGE IN PLACE NORTH OF THE STATE. CURRENT TRADE WINDS ARE CARRYING DRIER THAN NORMAL AIR ACROSS THE ISLANDS ALLOWING FOR SUNNY SKIES AND LITTLE IF ANY PRECIPITATION STATEWIDE TODAY AND TONIGHT. THE RIDGE WILL REMAIN IN PLACE AS A LOW PRESSURE SYSTEM AND ITS ASSOCIATED FRONT PASS BY FAR NORTH OF THE AREA THROUGH TOMORROW. AS THIS SYSTEM MOVES TOWARD THE US MAINLAND...HIGH PRESSURE FROM THE WEST WILL MOVE INTO THE CENTRAL PACIFIC AND STRENGTHEN AS RIDGING ALOFT BUILDS. THE HIGH WILL CONTINUE TO STRENGTHEN WHILE TRAVELING EASTWARD...REACHING 1036 MB NEAR 35N154W THURSDAY MORNING. THIS WILL CAUSE A TIGHT PRESSURE GRADIENT ACROSS HAWAII WILL RESULT IN THE TRADES BECOMING QUITE STRONG AND GUSTY BY LATE TUESDAY AND CONTINUING INTO THE WEEKEND. THESE WINDS COULD SPUR WIND ADVISORIES...POSSIBLY A WATCH OR WARNING FOR WINDY AREAS ACROSS THE STATE AT TIMES. WILL CONTINUE TO MONITOR MODEL TRENDS FOR NOW UNTIL THE EVENT TIME GETS CLOSER. THE HIGH WEAKENS SLIGHTLY FRIDAY BUT THE STRONG TRADES WILL LIKELY CONTINUE THROUGH THE WEEKEND AS THE HIGH SLIDES FROM A POSITION NORTH OF THE STATE TO NORTHEAST OF THE STATE. THE TIGHT GRADIENT ACROSS THE ISLANDS SHOULD THEN MAINTAIN THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. MODELS INDICATE FAIRLY DRY TRADE WINDS THROUGH THE WEEK BEFORE A LINE OF ENHANCED MOISTURE INCREASES WINDWARD SHOWERS SATURDAY AFTERNOON INTO SUNDAY. SHOWERS THAT DO OCCUR HAVE THE POTENTIAL OF BLOWING OVER TO LEEWARD LOCATIONS AS THE MOISTURE RIDES THE STRONG TRADE WINDS. && .MARINE... THE CURRENT NNW SWELL IS IN A VERY GRADUAL FADING TREND RIGHT NOW. ALTHOUGH IT IS BELOW THE ADVISORY THRESHOLD IT WILL STILL CONTINUE TO PRODUCE SIZEABLE AND DANGEROUS SURF ALONG MANY NORTH FACING SHORES TODAY. THE NEXT INCOMING NNW SWELL WILL BEGIN FILLING OVERNIGHT AND PRODUCE WIDESPREAD WARNING LEVEL SURF FOR NORTHERLY EXPOSURES THROUGH TUESDAY NIGHT. THE SWELL HAS ENOUGH OF A NORTHERLY COMPONENT THAT IT WILL CLIP AND WRAP INTO MANY AREAS ALONG WINDWARD OAHU. KEPT MENTION OF 8 TO 12 FEET FOR THE WINDWARD SIDE IN THE HIGH SURF ADVISORY...ALTHOUGH MANY AREAS WILL BE MUCH SMALLER. DUE TO THE BROAD SWELL WINDOW...ESPECIALLY OF OF THE OLAMANA ZONE...SOME AREAS AROUND KANEOHE MCBH MAY SEE SURF EXCEEDING 12 FEET. HAVE TRIED TO REFLECT THIS IN THE ADVISORY WORDING AND SURF FORECAST PRODUCT AS WELL SINCE THE WINDWARD ZONE DOES HAVE NORTH FACING REEFS AND BEACHES. OTHERWISE...NORTH FACING WINDWARD BIG ISLAND AND WEST SIDE OF OAHU WILL ALSO PULL IN SOME SIZEABLE SURF POTENTIALLY REACHING THE 20 FOOT RANGE AT TIMES. INTO THE WEEKEND...WINDWARD REEFS WILL SEE INCREASING SLOPPY WINDSWELL AS TRADES RAMP UP. THERE IS ALSO A DECENT SHOT OF SOUTHERN HEMISPHERE SWELL DUE ARRIVE TO KEEP SOUTH FACING SHORES IN WAIST TO CHEST HIGH SURF WED-FRI. SOME AREAS WILL GO LARGER. AND AGAIN...MORE NORTHWEST SWELL IS LINED UP FOR THE WEEKEND POSSIBLY HITTING THE ADVISORY MARK AGAIN. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST THIS EVENING FOR NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI. HIGH SURF WARNING FROM 6 PM THIS EVENING TO 6 PM HST TUESDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI...AND NORTH FACING SHORES OAHU MOLOKAI AND MAUI. HIGH SURF ADVISORY FROM 6 PM THIS EVENING TO 6 PM HST TUESDAY FOR EAST AND WEST FACING SHORES OF OAHU...AND NORTH FACING SHORES OF THE BIG ISLAND. SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM HST WEDNESDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL-OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-BIG ISLAND WINDWARD WATERS. && DISCUSSION...FOSTER MARINE...DEJESUS
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 9:36 AM HST | Small Craft Advisory | HFO | 18 days |
Nearby
High Surf Warnings in Hawaii, 2011Every high surf warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.